Alert archive / New Hampshire / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Gray, ME

August 8, 2008Belknap County, Grafton County, New Hampshire

NWS Gray, ME issued this flash flood warning at Aug 8, 2008, 5:18 PM EDT for Belknap County, Grafton County, New Hampshire. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2008, 5:18 PM EDT (21:18 UTC)
Expired
Aug 8, 2008, 7:15 PM EDT
In force
117 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
None

Counties Belknap County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 114 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KGYX 082118
FFWGYX
NHC001-009-082315-
/O.NEW.KGYX.FF.W.0008.080808T2118Z-080808T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
518 PM EDT FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BELKNAP COUNTY IN CENTRAL NEW HAMPSHIRE...
  CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 715 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH 
OF PLYMOUTH TO 7 MILES SOUTHWEST OF ASHLAND MOVING SLOWLY TO THE 
EAST AT 8 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLYMOUTH...ASHLAND AND HOLDERNESS.

ADDITIONAL RAINFALL AMOUNTS OF ONE OR TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA WHICH IS ALREADY SATURATED FROM RECENT HEAVY RAINFALL 
AND FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS 
...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND 
HIKERS SHOULD AVOID STREAMS OR CREEKS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4389 7173 4393 7157 4363 7153 4361 7178

$$

SJC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:25 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 8, 3:25 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
325 PM EDT FRI AUG 8 2008

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE LOCATED OVER NEW ENGLAND THIS
AFTERNOON WILL SLOWLY LIFT NORTHEAST INTO CANADA TONIGHT THROUGH
SUNDAY...FOLLOWED BY ANOTHER LOW TRACKING ACROSS NEW ENGLAND ON
MONDAY. LOW PRESSURE WILL REMAIN IN THE VICINITY OF NEW ENGLAND FOR
MOST OF NEXT WEEK RESULTING IN MORE UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FLOOD POTENTIAL CONTINUES TO BE THE PRIMARY CONCERN IN THE
SHORT TERM. PLEASE SEE THE HYDROLOGY DISCUSSION BELOW FOR DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER NEW
HAMPSHIRE AND PARTS OF WESTERN MAINE THIS AFTERNOON. EXPECT THESE
STORMS TO CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS THE
FORECAST AREA THIS EVENING. SOME OF THESE THUNDERSTORMS COULD
PRODUCE HAIL AND HEAVY DOWNPOURS. THE CONVECTION SHOULD START TO
DIMINISH LATER TONIGHT BRINGING AN END TO THE FLOOD THREAT FOR NOW.

THE MAV/MET MOS TEMPERATURE GUIDANCE LOOKED A COUPLE OF DEGREES
TOO COOL AGAIN TONIGHT SO FORECAST LOW TEMPERATURES ARE A FEW
DEGREES WARMER THAN GUIDANCE.

&&

.SHORT TERM /SATURDAY/...
WE SHOULD FINALLY CATCH A BREAK FROM ALL OF THE WET WEATHER
TOMORROW. SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL DEVELOP
OVER THE MOUNTAINS...BUT MOST OF THE AREA SHOULD SEE AT LEAST SOME
SUNSHINE AND MORE SEASONABLE TEMPERATURES. MAV/MET MOS TEMPERATURE
GUIDANCE LOOKED REASONABLE AND WERE USED FOR THE HIGH TEMPERATURE
FORECAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE UPR LVL LONG WAVE TROF REMAINS IN THE E SO CUTOFF LOWS CONT TO
FORM AND DROP SOUTHEASTWARD INTO THE NE. THIS WILL CONT THE
UNSTABLE AND UNSETTLED WX THRU THE LONG TERM. THERE WILL BE BRIEF
BREAKS IN THE UNSETTLED WX IN BETWEEN EACH CUTOFF AS A WEAK RIDGE
ALOFT AND AT THE SFC MOVES THRU. CONCERNS ABOUT THE POTENTIAL FOR
FLOODING CONT THRU THE LONG TERM...ESPECIALLY WITH ANTECEDENT
CONDITIONS SO WET AND WATER LVLS SO HIGH. USED THE GFS40 AND MAV
MOS FOR SATURDAY NGT THRU SUNDAY NGT THEN USED GMOS FOR THE REST
OF THE LONG TERM FCST.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
IN THE SHORT TERM...VARIABLE CONDITIONS EXPECTED THIS EVENING WITH
SCATTERED THUNDERSTORMS DEVELOPING OVER NEW HAMPSHIRE AND
SPREADING INTO WESTERN MAINE THIS EVENING. LOOK FOR CONDITIONS TO
DETERIORATE TO IFR MOST LOCATIONS AFTER SUNSET. CONDITIONS IMPROVE
TO VFR BY MID MORNING SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...UNSETTLED WX WITH A
CHC OF SHRA AND TSRA WILL PRODUCE LWR CONDITIONS AT TIMES AT THE
TAF SITES. BEST CHC FOR PRCP WILL BE LATE SUNDAY INTO MONDAY.

&&

.MARINE...
IN THE SHORT TERM...WINDS WILL CONTINUE TO GUST TO 20 KNOTS
THROUGH THIS EVENING BUT WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...A WEAK PRESSURE
PATTERN WILL KEEP WINDS AND SEAS BLO SCA LVLS THRU THE LONG TERM.

&&

.HYDROLOGY...
HAVE EXTENDED THE FLASH FLOOD AND FLOOD WATCHES THROUGH 11 PM
TONIGHT TO COVER THE POTENTIAL FOR LOCALIZED HEAVY DOWNPOURS
ASSOCIATED WITH SCATTERED THUNDERSTORMS THAT ARE DEVELOPING OVER
THE FORECAST AREA THIS AFTERNOON. MUCH OF THE AREA IS SATURATED
FROM RECENT RAINFALL. LOCALIZED RAINFALL AMOUNTS OF AN INCH OR
MORE IN ANY THUNDERSTORMS COULD RESULT IN ADDITIONAL FLOODING.
PLEASE SEE OUR FLOOD WATCH PRODUCT...PWMFFAGYX...FOR DETAILS.

A FLOOD WARNING CONTINUES FOR THE KENNEBEC RIVER AT SKOWHEGAN.
PLEASE SEE OUR FLOOD WARNING PRODUCT...PWMFLWGYX...FOR DETAILS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MEZ007-012-
     018>028.
     FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MEZ008-009-013-
     014.
NH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NHZ001>010-
     013-014.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 8, 3:10 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 PM EDT FRI AUG 8 2008

MEZ007-012-018>028-NHZ001>010-013-014-091915-
NORTHERN OXFORD-SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
310 PM EDT FRI AUG 8 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS EXPECTED LATE SUNDAY INTO MONDAY. THERE IS A CHANCE THIS
SYSTEM WILL CAUSE ENOUGH RAINFALL FOR FLOODING GIVEN RECENT
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL
OR RADIO IN THEIR REPORTS OF ANY FLOODING OR SEVERE WEATHER DUE TO
LARGE HAIL OR DAMAGING WINDS THROUGH THIS EVENING.

MEZ008-009-013-014-091915-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-
310 PM EDT FRI AUG 8 2008

...FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN IS EXPECTED SUNDAY INTO MONDAY. THERE IS A CHANCE THIS SYSTEM
WILL CAUSE ENOUGH RAINFALL FOR FLOODING GIVEN RECENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO CALL
OR RADIO IN THEIR REPORTS OF ANY FLOODING OR SEVERE WEATHER DUE TO
LARGE HAIL OR DAMAGING WINDS THROUGH THIS EVENING.

ANZ150>154-091915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 PM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 2:18 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT FRI AUG 8 2008

NHZ006-009-010-013-081915-
BELKNAP-INTERIOR ROCKINGHAM-SOUTHERN CARROLL-STRAFFORD-
218 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...ROCKINGHAM COUNTY AND CARROLL COUNTY THROUGH 315 PM EDT...

AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTH OF EAST ALTON TO 3 MILES NORTHWEST OF EPPING...OR ALONG
A LINE EXTENDING FROM 13 MILES SOUTH OF OSSIPEE TO 9 MILES SOUTH OF
NORTHWOOD...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PAWTUCKAWAY STATE
PARK...NORTHWOOD MEADOWS STATE PARK...EAST ALTON...ALTON BAY...
STRAFFORD...RAYMOND...NORTHWOOD...NEW DURHAM...ALTON AND NOTTINGHAM
THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH
OF THESE STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 2:51 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
251 PM EDT FRI AUG 8 2008

NHZ008-009-013-081945-
BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-
251 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...MERRIMACK COUNTY
AND ROCKINGHAM COUNTY THROUGH 345 PM EDT...

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
PITTSFIELD TO 2 MILES SOUTHWEST OF CANDIA...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF CONCORD TO 9 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 7 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND BEAR BROOK STATE
PARK...EPSOM...PITTSFIELD...CANDIA...BARNSTEAD...CENTER BARNSTEAD...
DEERFIELD...RAYMOND...PAWTUCKAWAY STATE PARK AND NORTHWOOD MEADOWS
STATE PARK THROUGH 345 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
LOCALIZED FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH
OF THESE STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 3:29 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT FRI AUG 8 2008

NHZ008-082015-
MERRIMACK-
329 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 415 PM
EDT...

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF LOUDON TO 2 MILES SOUTH OF SOUTH HOOKSETT...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CONCORD TO 2 MILES
NORTHEAST OF MANCHESTER...STATIONARY. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CHICHESTER...
ALLENSTOWN...SOUTH HOOKSETT...NORTH PEMBROKE...SUNCOOK...PEMBROKE...
LOUDON AND HOOKSETT THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME LOCALIZED
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 3:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
334 PM EDT FRI AUG 8 2008

NHZ003-005-007-008-082030-
MERRIMACK-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-
334 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 430 PM EDT...

AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES WEST OF WENTWORTH TO 3 MILES NORTH OF GRANTHAM TO GOSHEN...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF PLYMOUTH TO 10
MILES SOUTHEAST OF LEBANON TO 11 MILES SOUTHEAST OF CLAREMONT...
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN
AND AROUND NEWPORT...GRANTHAM...ENFIELD...CROYDON...GOSHEN...MOUNT
SUNAPEE STATE PARK...JOHN HAY NATIONAL WILDLIFE REFUGE...CARDIGAN
MOUNTAIN STATE PARK...WENTWORTH AND WARREN THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME LOCALIZED
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 4:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT FRI AUG 8 2008

NHZ005-008-082200-
MERRIMACK-SOUTHERN GRAFTON-
456 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY AND GRAFTON
COUNTY THROUGH 600 PM EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ELLSWORTH TO SUTTON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PLYMOUTH TO 7 MILES SOUTHEAST OF NEW LONDON...MOVING EAST AT 8 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SUTTON...HEBRON...ELLSWORTH...DANBURY...WELLINGTON STATE PARK...
ALEXANDRIA...WINSLOW STATE PARK...ROLLINS STATE PARK...ANDOVER AND
PLYMOUTH THROUGH 600 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.

DUE TO THE SLOW MOVEMENT OF THIS CLUSTER OF STORMS SOME MINOR
FLOODING IN SOME LOW LYING AREAS MAY OCCUR ALONG THE PATH OF THESE
STORMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

MARINE
Special weather statement, Aug 8, 5:06 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT FRI AUG 8 2008

NHZ013-082145-
INTERIOR ROCKINGHAM-
506 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 545 PM
EDT...

AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF DERRY...MOVING EAST
AT 12 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
DERRY...CHESTER...SANDOWN...HAMPSTEAD...EAST HAMPSTEAD...DANVILLE AND
ATKINSON THROUGH 545 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS WITH THE
POTENTIAL FOR LOCAL STREET FLOODING...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE.

SJC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:27 PM EDTAreal Flood WarningGYXCarroll, Grafton3 hr
Aug 7, 10:17 PM EDTFlood WatchGYXRockingham, Strafford23 hr
Aug 7, 10:17 PM EDTFlash Flood WatchGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more23 hr
Aug 8, 4:16 AM EDTAreal Flood WarningGYXStrafford4 hr
Aug 8, 8:46 AM EDTAreal Flood WarningGYXStrafford3 hr
Aug 8, 3:39 PM EDTAreal Flood WarningGYXBelknap, Merrimack, Rockingham, Strafford3 hr
Aug 8, 4:06 PM EDTAreal Flood WarningGYXGrafton, Sullivan3 hr
Aug 8, 5:30 PM EDTSevere Thunderstorm WarningGYXRockingham45 min

Nearby

Flash Flood Warnings in New Hampshire, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.